Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 2, 2006, 4:10 PM CDT for Tyler County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 4:10 PM CDT (21:10 UTC)
- Expired
- May 2, 2006, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 132 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:46 PM CDT, 24 minutes earlier.
Area forecast discussion, May 2, 3:46 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 346 PM CDT TUE MAY 2 2006 .UPDATE... I UPDATED THE ZONES TO BETTER ADDRESS THE ONGOING AIR MASS THUNDERSTORMS ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS. && .PREV DISCUSSION... (ISSUED 325 PM CDT TUE MAY 2 2006) SYNOPSIS... THE SUBTROPICAL HIGH-PRESSURE RIDGE, WHICH CURRENTLY EXTENDS ACROSS NORTHERN FLORIDA, WILL TRANSLATE SOUTH, SETTLING OVER THE NORTHERN GULF OF MEXICO NEAR LATITUDE 28 DEG N FOR THE NEXT FEW DAYS. FURTHER-UP, A FEW PACIFIC SHORTWAVES WILL TRAVEL WEST-TO-EAST ACROSS TEXAS AND LOUISIANA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE, MAINLY IN THE AFTERNOON, WHEN THESE SHORTWAVES PASS OVER A HEATED GROUND. DISCUSSION... THIS MORNINGS SOUNDING DEPICTED A 29 PERCENT INCREASE IN PRECIPITABLE WATER DUE IN PART, TO A STRONGER GULF-AIR ADVECTION. THE STRONGER GULF AIR ADVECTION HAS ALSO GENERATED A 2 C DEGREE ADVECTION INVERSION AT 4500 FT NEVERTHELESS, NOT STRONG ENOUGH TO IMPEDE THE AIR MASS SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. FOR TONIGHT, A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EARLY EVENING HOURS. OTHERWISE, SKIES WILL BE CLEAR TO PARTLY CLOUDY. THE FOG WILL RETURN DURING THE OVERNIGHT HOURS, ESPECIALLY ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA. THE OVERNIGHT MINIMUMS WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL. FOR TOMORROW, THE FOG WILL LIFT AND BURN-OFF BY MIDMORNING. THE COMBINATION OF A HEATED GROUND AND SHORTWAVES PASSING OVERHEAD WILL SET OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE. THE AFTERNOON MAXIMUMS WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL. AVIATION... SOME ADVECTION FOG IS POSSIBLE OVER THE LAKE CHARLES AND LAFAYETTE AERODROMES DURING THE EARLY MORNING HOURS. SOME PATCHY FOG IS POSSIBLE OVER ALEXANDRIA AERODROME. OTHERWISE, AIR MASS SHOWERS AND THUNDERSTORMS WILL BE FOUND IN VICINITY OF AIRPORTS. MARINE... THE HIGH PRESSURE RIDGE WILL SLOPE DOWNWARD ABRUPTLY OVER THE WESTERN COASTAL WATERS (BETWEEN HIGH ISLAND AND CAMERON). CONSEQUENTLY, THE ONSHORE WINDS AND SEAS WILL BE SLIGHTLY STRONGER AND HIGHER. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
In the hours before
Special weather statement, May 2, 3:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 332 PM CDT TUE MAY 2 2006 LAZ030-031-022115- ALLEN-BEAUREGARD- 332 PM CDT TUE MAY 2 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN ALLEN PARISH... NORTHEASTERN BEAUREGARD PARISH... AT 324 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED SEVERAL STORMS WITH EXCESSIVE LIGHTNING FROM NEAR DE RIDDER...TO BUNDICKS LAKE...TO DRY CREEK AND MITTIE. THESE STORM WERE MOVING EAST AT 15 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. 06
Local storm report, May 2, 3:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 7 N JASPER 31.02N 94.00W
05/02/2006 E1.75 INCH JASPER TX LAW ENFORCEMENT
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:15 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 60 min |
| May 2, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 53 min |
| May 2, 5:35 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 40 min |
| May 2, 6:13 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.